Alert archive / Michigan / Small Craft Advisories in 2017
Small Craft Advisory 52, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at May 31, 2017, 2:13 AM EDT. It took effect at May 31, 2017, 8:00 AM EDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- May 31, 2017, 2:13 AM EDT (06:13 UTC)
- In effect from
- May 31, 2017, 8:00 AM EDT
- Expired
- May 31, 2017, 10:34 PM EDT
- In force
- 15 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted.
570 WHUS73 KAPX 310613 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 213 AM EDT WED MAY 31 2017 LHZ346>348-LSZ321-322-311415- /O.NEW.KAPX.SC.Y.0052.170531T1200Z-170601T0700Z/ ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 213 AM EDT WED MAY 31 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 3 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 3 AM EDT THURSDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ345-349-LMZ323-341-342-344>346-311415- /O.NEW.KAPX.SC.Y.0052.170531T1200Z-170601T0300Z/ STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-STURGEON PT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 213 AM EDT WED MAY 31 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 11 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 11 PM EDT THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
4 follow-up statements
722 WHUS73 KAPX 310801 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 401 AM EDT WED MAY 31 2017 LHZ346>348-LSZ321-322-311615- /O.CON.KAPX.SC.Y.0052.170531T1200Z-170601T0700Z/ ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 401 AM EDT WED MAY 31 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 3 AM EDT THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 3 AM EDT THURSDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ345-349-LMZ323-341-342-344>346-311615- /O.CON.KAPX.SC.Y.0052.170531T1200Z-170601T0300Z/ STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-STURGEON PT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 401 AM EDT WED MAY 31 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 11 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 11 PM EDT THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
887 WHUS73 KAPX 311339 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 939 AM EDT WED MAY 31 2017 LHZ346>348-LSZ321-322-312145- /O.CON.KAPX.SC.Y.0052.000000T0000Z-170601T0700Z/ ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 939 AM EDT WED MAY 31 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM EDT THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM EDT THURSDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ345-349-LMZ323-341-342-344>346-312145- /O.CON.KAPX.SC.Y.0052.000000T0000Z-170601T0300Z/ STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-STURGEON PT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 939 AM EDT WED MAY 31 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
732 WHUS73 KAPX 311957 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 357 PM EDT WED MAY 31 2017 LHZ346>348-LSZ321-322-010400- /O.CON.KAPX.SC.Y.0052.000000T0000Z-170601T0700Z/ ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 357 PM EDT WED MAY 31 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM EDT THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM EDT THURSDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ345-349-LMZ323-341-342-344>346-010300- /O.CON.KAPX.SC.Y.0052.000000T0000Z-170601T0300Z/ STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-STURGEON PT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 357 PM EDT WED MAY 31 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
946 WHUS73 KAPX 010234 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1034 PM EDT WED MAY 31 2017 LHZ345-349-LMZ323-341-342-344>346-010345- /O.CAN.KAPX.SC.Y.0052.000000T0000Z-170601T0300Z/ STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-STURGEON PT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1034 PM EDT WED MAY 31 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ LHZ346>348-LSZ321-322-010345- /O.CAN.KAPX.SC.Y.0052.000000T0000Z-170601T0700Z/ ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 1034 PM EDT WED MAY 31 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at May 31, 2:11 AM EDT, 2 minutes earlier.
Area forecast discussion, May 31, 2:11 AM EDT, 2 minutes before
Area Forecast Discussion National Weather Service Gaylord MI 211 AM EDT Wed May 31 2017 .UPDATE... Issued at 1000 PM EDT Tue May 30 2017 Updated the grids to the ongoing, dying convection that are now showers. This trend is expected to continue into the evening, before the next shortwave trough is expected to begin to move into the region sometime after 09z. otherwise, things seem to be on track for now. UPDATE Issued at 731 PM EDT Tue May 30 2017 500 mb shortwave trough swinging through the Upper Great Lakes is producing showers and isolated thunder across the forecast area. The trough axis is visible in the radar images where the rain drastically curtails in C Upper and down Lake Michigan. This will swing through over the next few hours. Will probably update a little more aggressively in the next hour or two as the diurnal cooling starts and showers diminish. && .NEAR TERM...(Tonight through Wednesday) Issued at 251 PM EDT Tue May 30 2017 High Impact Weather Potential...Slight chance of thunder into early evening. Pattern Synopsis/Forecast...Deep upper level troughing remains locked over the eastern half of the US this afternoon. Vertically- stacked low is centered over Eastern Ontario...with several spokes of energy pinwheeling around the low center. The most recent spoke of energy that generated scattered showers across portions of NW Lower Michigan this morning has pushed just east of our CWA...now helping to kick of scattered showers across our SE CWA this afternoon. The next shot of enhance lift is just to our NW over Central Upper Michigan and NE Wisconsin...with another near the Arrowhead of Minnesota. Both of these features will swing thru our CWA tonight into Wednesday morning...serving to perpetuate our mainly cloudy skies and scattered shower activity thru that time. The slim chance of an isold thunderstorm will remain across our far SE CWA into early evening before what very limited diurnal instabilty we have been able to realize wanes with sunset. Temps will remain relatively cool tonight...with low temps cooling back into the 40s. Cool temps will hold into Wednesday...with afternoon highs ranging from the mid 50s in Eastern Upper Michigan to the mid 60s near Saginaw Bay. && .SHORT TERM...(Wednesday night through Friday) Issued at 251 PM EDT Tue May 30 2017 ...Warmer with shower chances... High impact weather potential...Minimal. Pattern Synopsis/Forecast...Northwest flow aloft will continue over northern Michigan through Friday as the upper low drifts across eastern Canada. Wednesday night into Thursday, a few vort maxes will dive southeast across Ontario, possibly brushing eastern Upper Michigan. Meanwhile a strong NW-SE oriented baroclinic zone will develop from over southwestern Ontario into northern MI with strong low level frontogenetic lift along a quasi-stationary front. Upper dynamics will lead to several impulses riding southeast along the front into the Upper Great Lakes through Friday. These could generate a few showers (more on this below) but most of the area looks to remain dry on Thursday being on the periphery of surface high pressure and weak subsidence. A secondary upper low diving south from Hudson Bay will clip northern MI on Friday, adding additional support for showers as somewhat better moisture comes into play. Weak warm air advection will develop Wednesday night over northern Michigan and remain ongoing through Friday. After a chilly Wednesday night in the low 40s, this will help bump temperatures back to at least near normal for Thursday and Friday over northern Lower, with highs generally in the upper 60s to mid 70s. Eastern Upper will be on the cool side of the front with highs only in the low to mid 60s. Primary Forecast Concerns...Shower chances will be the main forecast challenge over the period. Initially, a dry airmass will be advecting into the Upper Great Lakes Wednesday night, bringing an end to the recent diurnal scattered shower/storm trend. On Thursday, however, a plume of higher PWATs will develop south of the front and gradually spread into northern Michigan. Deterministic models are struggling with the timing and strength of the impulses aloft that could trigger some showers along the front. The 30.12Z NAM/GFS/CMC show decent agreement on eastern upper and Tip of the Mitt as the main areas that could be impacted by a rather narrow band of QPF. Most GEFS/SREF members show the better chance for showers late Thursday night into Friday. Could perhaps be enough daytime instability to support a few thunderstorms, mainly on Friday...but confidence is still rather low. .LONG TERM...(Friday night through Tuesday) Issued at 251 PM EDT Tue May 30 2017 Friday night through Saturday afternoon appears to be the best chance of precipitation-free weather as a ridge of high pressure and accompanying dry air builds into the CWA from Hudson Bay. Long range models are becoming closer to a consensus with a storm system developing over the northern Great Plains and moving into the southern Great Lakes region late Saturday and possibly impacting the forecast area through Monday. It's still too far out to have any confidence on exact location of precip and QPF amounts...as ensemble members still have a fairly large spread. Daytime temperatures will be in the mid 60s to near 70, while lows will be in the mid to upper 40s. && .AVIATION...(For the 06Z TAFS through 06Z Wednesday night) Issued at 211 AM EDT Wed May 31 2017 ...VFR... Low pressure will drift from Hudson Bay into Quebec over the TAF period, with more upper level disturbances and one primary and identifiable sfc trough crossing the region later this morning into the afternoon. This will bring one more round of potential showers at mainly PLN/APN today, while also keeping a relatively tight pressure gradient over nrn Michigan with gusts at or slightly above 20kts out of the W/WSW. Deeper moisture pulls out of the region late this afternoon and into the evening with skies clearing and winds subsiding. Maybe some additional VFR cloud arriving overnight. && .MARINE... Issued at 251 PM EDT Tue May 30 2017 Winds and waves will continue to gust to SCA criteria across portions of our Lakes Michigan and Huron nearshore areas into this evening...diminishing below criteria after 00Z. Conditions should remain generally below SCA criteria thru the rest of the workweek. Scattered showers will remain possible thru tonight and into Wednesday morning...with dry wx expected Wednesday afternoon thru Thursday. && .APX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LH...NONE. LM...NONE. LS...NONE. && UPDATE...JSL NEAR TERM...MLR SHORT TERM...MEK LONG TERM...TJL AVIATION...SMD MARINE...MLR
Hazardous weather outlook, May 30, 2:55 PM EDT, 11 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Gaylord MI 255 PM EDT Tue May 30 2017 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 311200- Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel-5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI-Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-Point Betsie to Sleeping Bear Point MI-Manistee to Point Betsie MI-Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-St. Marys River Point Iroquois to E. Potagannissing Bay-Chippewa-Mackinac-Emmet-Cheboygan-Presque Isle- Charlevoix-Leelanau-Antrim-Otsego-Montmorency-Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-Oscoda-Alcona-Manistee-Wexford-Missaukee- Roscommon-Ogemaw-Iosco-Gladwin-Arenac- 255 PM EDT Tue May 30 2017 This hazardous weather outlook is for northern Lower Michigan... eastern Upper Michigan...and adjacent nearshore waters of Lake Michigan...Lake Huron and Lake Superior. .DAY ONE...Late this afternoon and tonight. Isolated thunderstorms are expected through early evening across portions of northeast lower Michigan, mainly along and south of a line from Houghton Lake to Alpena. Severe storms are not expected. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. && For more information visit http://weather.gov/gaylord.
Nearby
Small Craft Advisories in Michigan, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.